Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 21, 2011, 2:21 AM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 21, 2011, 10:59 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 2:21 AM CDT (07:21 UTC)
- In effect from
- Apr 21, 2011, 10:59 PM CDT
- Expired
- Apr 22, 2011, 7:27 PM CDT
- In force
- 20 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
353
WGUS44 KJAN 210721
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
221 AM CDT THU APR 21 2011
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC015-083-221321-
/O.NEW.KJAN.FL.W.0048.110422T0900Z-110423T1734Z/
/YWGM6.1.ER.110422T0900Z.110422T1800Z.110423T0234Z.NO/
221 AM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE YALOBUSHA AT WHALEY
* FROM LATE TONIGHT TO SATURDAY AFTERNOON.
* AT 1:00 AM THURSDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW
AND WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
YALOBUSHA RIVER
WHALEY 21 16.2 THU 01 AM 21.3 19.9 16.9 21.5 FRI 01 PM
$$3 follow-up statements
891
WGUS84 KJAN 211413
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
913 AM CDT THU APR 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC015-083-222013-
/O.EXT.KJAN.FL.W.0048.110422T0359Z-110424T1200Z/
/YWGM6.1.ER.110422T0359Z.110422T1800Z.110423T2100Z.NO/
913 AM CDT THU APR 21 2011
...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE YALOBUSHA AT WHALEY
* FROM THIS EVENING TO SUNDAY MORNING.
* AT 8:00 AM THURSDAY THE STAGE WAS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND
WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
YALOBUSHA RIVER
WHALEY 21 20.0 THU 08 AM 21.3 21.3 20.4 21.5 FRI 01 PM
$$620
WGUS84 KJAN 221622
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1122 AM CDT FRI APR 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC015-083-232100-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-110423T2100Z/
/YWGM6.1.ER.110421T2230Z.110422T0900Z.110423T0600Z.NO/
1122 AM CDT FRI APR 22 2011
THE FLOOD WARNING CONTINUES FOR THE YALOBUSHA AT WHALEY
* UNTIL EARLY SATURDAY MORNING.
* AT 10:00 AM FRIDAY THE STAGE WAS 21.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21 FEET.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
YALOBUSHA RIVER
WHALEY 21 21.2 FRI 10 AM 20.8 20.1 19.5 CRESTING
$$342
WGUS84 KJAN 230027
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
727 PM CDT FRI APR 22 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
&&
MSC015-083-230057-
/O.CAN.KJAN.FL.W.0048.000000T0000Z-110423T2100Z/
/YWGM6.1.ER.110421T2230Z.110422T0900Z.110422T1800Z.NO/
727 PM CDT FRI APR 22 2011
THE FLOOD WARNING IS CANCELLED FOR
THE YALOBUSHA AT WHALEY.
* AT 6:00 PM FRIDAY THE STAGE WAS 20.7 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 1:00 PM FRIDAY.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.1 FEET BY SUNDAY
MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
YALOBUSHA RIVER
WHALEY 21 20.7 FRI 6 PM 17.1 15.1 13.7 CRESTED
$$
DLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 20, 9:40 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 20, 9:40 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT WED APR 20 2011
...SEVERE WEATHER AND FLOODING POTENTIAL TO CONTINUE THROUGH THE
OVERNIGHT HOURS...
.UPDATE...A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
LOCATIONS NORTH OF I-20 THROUGH 2AM THURSDAY MORNING. SEVERE
CONVECTION IS ONGOING AT THIS TIME ACROSS NORTHERN AND CENTRAL
PORTIONS OF MISSISSIPPI WITH ADDITIONAL DEVELOPMENT ACROSS WESTERN
PORTIONS OF THE CWA EXPECTED THROUGH THE OVERNIGHT HOURS. MAIN RISKS
ACROSS THESE AREAS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING
WINDS UP TO 60 MPH..AND ONE OR TWO TORNADOES CAN NOT BE RULED OUT.
FLASH FLOODING WILL ALSO BE A CONCERN AS STORMS TRAIN WEST TO EAST
OVER THE SAME AREAS WITH HOURLY RAINFALL RATES BETWEEN 1 TO 2 INCHES.
LOCALIZED RAIN AMOUNTS AS HIGH AS 5 TO 6 INCHES HAVE BEEN RADAR
ESTIMATED AND AN ADDITIONAL 2 TO 4 INCHES COULD BE POSSIBLE.
CURRENTLY...A SEVERE CLUSTER/LINE OF THUNDERSTORMS IS LOCATED ALONG
THE HIGHWAY 25 CORRIDOR IN THE GOLDEN TRIANGLE REGION. THIS
CLUSTER/LINE WILL SHIFT EAST INTO ALABAMA BY 1030PM.
HOWEVER...ADDITIONAL DEVELOPMENT ALONG THE SOUTHERN FLANK OF A
SHALLOW LOW-LVL BOUNDARY NORTH OF I-20 WILL PERSIST FOR LOCATIONS
ACROSS EASTERN MISSISSIPPI OVER THE NEXT 6 HOURS. BEHIND THIS
CLUSTER/LINE...ELEVATED SHOWERS AND THUNDERSTORMS EXIST OVER SOUTH-
CENTRAL ARKANSAS AND WESTERN PORTIONS OF THE CWA. ENVIRONMENT PRESENT
STILL SHOWS 2000 TO 2500 J/KG MUCAPE AND 40 TO 45 KTS OF EFFECTIVE
BULK SHEAR AIDED BY ISENTROPIC LIFT AND A SFC BOUNDARY...WILL
CONTINUE TO SUPPORT VIGOROUS UPDRAFTS. WITH STORMS BEING ELEVATED IN NATURE
BEHIND SFC BOUNDARY BUT 0 TO 3 KM SRH VALUES OF 200-350 M2/S2 WILL
LIMIT BUT NOT ENTIRELY PRECLUDE THE POSSIBILITY OF A TORNADO OR TWO
THROUGH THE REST OF THIS EVENING AND EARLY THURSDAY MORNING HOURS.
SEVERITY OF THUNDERSTORMS WILL DECREASE THROUGH THE MORNING HOURS OF
THURSDAY AS OVERALL INSTABILITY WANES. HOWEVER...TRAINING OF HEAVIER
SHOWERS AND GENERAL THUNDERSTORMS WILL COMPOUND A FLOODING RISK
THROUGH THURSDAY MORNING. A FLASH FLOOD WATCH CONTINUES TO BE IN
EFFECT THROUGH 6AM THURSDAY MORNING.
BOUNDARY WILL BEGAN TO MOVE BACK NORTHWARD TOMORROW AFTERNOON AS
LOW-LVL WINDS BECOME SOUTHERLY IN RESPONSE TO DEVELOPING SFC LOW
ACROSS SOUTHERN PLAINS AND RETRO-GRADING HIGH ACROSS NE GULF.
FOR FORECAST GRID UPDATES...REMOVED THUNDERSTORM WORDING FOR
LOCATIONS GENERALLY SOUTH OF I-20 GIVEN ANTICIPATED EVOLUTION. BUMPED
HIGH TEMPERATURES ONE TO TWO DEGREES FOR TOMORROW AFTERNOON ACROSS
CENTRAL AND SOUTHERN AREAS GIVEN WARM MORNING LOWS AND H85 TEMPS
SUPPORTING MID TO UPPER 80 TEMPS. PATCHY FOG WAS ADDED ACROSS
SOUTHEASTERN LOCATIONS FOR TOMORROW MORNING. UPDATES ARE OUT./ALLEN/
&&
.PREV DISCUSSION... /ISSUED 527 PM CDT WED APR 20 2011/
DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF
THE AREA AND OVER EAST CENTRAL MISSISSIPPI THIS AFTERNOON AND EARLY
EVENING. THE BOUNDARY STILL REMAINS FROM GREENWOOD BACK INTO
NORTHEAST TEXAS...WITH SHOWERS AND THUNDERSTORMS FIRING ALONG THE
BOUNDARY AND SLOWLY MOVING ACROSS EAST CENTRAL MISSISSIPPI. MUCH OF THE
ACTIVITY TO THE WEST SEEMS TO BE MOVING NORTH AND EAST WITH A WEAK
UPPER WAVE. DEVELOPMENT TO THE SOUTH HAS BEEN SLOW. THE MODELS
CONTINUE TO SUGGEST THE BOUNDARY WILL SINK FURTHER SOUTH AND STORMS
WILL DEVELOP OVER THE NORTHERN HALF OF THE AREA. WITH THE BOUNDARY
STALLED AND THE WAVE TO THE WEST NOT HELPING TO MOVE THE SYSTEM OUT
OF THE AREA...IT IS UNCLEAR HOW FAR SOUTH TO EXPECT THUNDERSTORM
ACTIVITY. WILL NOT ADJUST THE FLASH FLOOD WARNING AT THIS
TIME...SINCE STORMS HAVE GENERALLY BEEN EAST OF THE RIVER ALONG THE
HIGHWAY 82 CORRIDOR. WITH THE UNCERTAINTY IN THE MOVEMENT OF THE
BOUNDARY ALL COUNTIES WILL LIKELY REMAIN IN THE SEVERE THUNDERSTORM
WATCH FOR THE DURATION.
THE LOCAL MODELS WERE SUGGESTING THE BEST WIND AND HAIL POTENTIAL
WILL REMAIN OVER EAST CENTRAL MISSISSIPPI. THERE WERE SOME BREAKS IN
THE CLOUDS...WHERE TEMPERATURES HAVE REACHED IN THE MID AND UPPER
80S. THE BEST INSTABILITY WAS OVER THE EASTERN HALF OF THE AREA...SO
EXPECTING STORMS OVER THE AREA TO INTENSIFY QUICKLY THROUGH AT LEAST
SUNSET. ANTICIPATING THE INSTABILITY TO CONTINUE TO LESSEN THROUGH
THE EVENING...BUT THE FLOODING POTENTIAL WILL LIKELY INCREASE.
SHOWERS WERE FINALLY STARTING TO DEVELOP TO THE SOUTH AND
WEST...BASICALLY RIGHT ON THE BOUNDARY. THE SOUTHERLY FLOW ON THE
RADAR SHOWS THE AREA OF CONVERGENCE...GENERALLY STRETCHING FROM
BASTROP LOUISIANA TO TCHULA TO STARKVILLE...SO ACTIVITY WILL LIKELY
INCREASE SHORTLY AND CONTINUE FOR THE NEXT FEW HOURS.
FOR THE FORECAST...MAINTAINED LIKELY POPS ALONG THE HIGHWAY 82
CORRIDOR THROUGH TONIGHT...EXPECTING THE BEST STORMS AND HEAVY RAIN
TO REMAIN OVER THAT AREA. THE BOUNDARY/UPPER TROUGH AXIS WILL SHIFT
NORTH THURSDAY...AS THE RIDGE OVER THE SOUTHEAST US RETROGRADES.
LOOKING FOR THE RAIN TO MOVE OUT OF THE AREA BY THURSDAY
AFTERNOON...WITH ONLY ISOLATED ACTIVITY LINGERING THROUGH 03-6Z.
MAINTAINED HEAVY RAINFALL WORDING...WITH SO MUCH MOISTURE FLOWING
INTO THE AREA. WILL HAVE TO LOOK AT THE EXTENDING THE FFA THROUGH 00Z
THURSDAY. HIGH PRESSURE TAKES OVER BY FRIDAY AND THE AREA WILL BE
GENERALLY DRY THROUGH THE WEEKEND. THERE MAY BE SOME ISOLATED SHOWERS
AND THUNDERSTORMS.
WENT WITH GUIDANCE TEMPS...MID TO UPPER 80S SEEM OK FOR THE NEXT FEW
DAYS. WILL SEE SOME VERY WARM LOWS WITH VALUES IN THE MID TO UPPER
60S.
&&
.AVIATION...
STRONG TO SEVERE THUNDERSTORMS WILL AFFECT NORTHERN TAF SITES OF
KGWO...KGLH..KGTR THROUGH THE REST OF THE EVENING AND EARLY MORNING
HOURS OF THURSDAY. PERIODIC LIFR AND IFR CONDITIONS WILL OCCUR INVOF
STRONGEST THUNDERSTORMS. FARTHER SOUTH...TAF SITES WILL REMAIN VFR
THROUGH MIDNIGHT...BUT THEN FALL TO MVFR AS STRATUS DECK BUILDS IN.
GROUND FOG AND IFR CONDITIONS APPEAR LIKELY ACROSS SOUTHEASTERN
LOCATIONS EARLY TOMORROW MORNING AND WILL BE SLOW TO LIFT BY
10AM./ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 86 67 86 / 33 18 10 11
MERIDIAN 64 85 62 86 / 40 19 13 12
VICKSBURG 65 86 66 87 / 30 19 9 11
HATTIESBURG 67 87 65 87 / 16 14 9 5
NATCHEZ 67 86 65 84 / 20 15 9 9
GREENVILLE 61 84 65 86 / 59 36 16 13
GREENWOOD 63 84 66 86 / 61 37 17 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CDT THURSDAY FOR MSZ018-019-025>039-
044>046.
LA...NONE.
AR...NONE.
&&
ALLEN/07Hazardous weather outlook, Apr 20, 4:27 PM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 427 PM CDT WED APR 20 2011 LAZ024-026-MSZ059>066-072>074-212130- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 427 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-212130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE- 427 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY SCATTERED SEVERE STORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS THIS AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY RISKS ARE LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS GUSTS UP TO 70 MPH. A FEW TORNADOES CAN BE RULED OUT...ESPECIALLY FOR EAST CENTRAL MISSISSIPPI. WHILE SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA NORTH OF THE HIGHWAY 84 CORRIDOR...THE MOST INTENSE STORMS WILL BE NORTH OF INTERSTATE 20. IN ADDITION TO THE RISK OF SEVERE STORMS...HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL BE LIKELY FOR MUCH OF THE REGION. MANY AREAS ALONG A LINE FROM HOLLANDALE TO DURANT TO MACON HAVE RECEIVED RAINFALL AMOUNTS OF 2 TO 4 INCHES. HEAVY DOWNPOURS HAVE ALREADY CAUSED ROAD CLOSURES IN A FEW COMMUNITIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS NEAR 6 INCHES WILL BE POSSIBLE THROUGH THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 20, 11:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1138 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 2 W KOSCIUSKO 33.06N 89.62W
04/20/2011 ATTALA MS LAW ENFORCEMENT
TREES DOWN ON HWY 12 WEST OF KOSCIUSKO.
&&
JALLENLocal storm report, Apr 20, 11:48 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG BROOKSVILLE 33.23N 88.58W
04/20/2011 NOXUBEE MS LAW ENFORCEMENT
3 TO 4 TREES DOWN IN TOWN OF BROOKSVILLE.
&&
JALLENLocal storm report, Apr 20, 11:49 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1149 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG MACON 33.11N 88.56W
04/20/2011 NOXUBEE MS LAW ENFORCEMENT
COUPLE OF TREES DOWN IN MACON
&&
JALLENSpecial weather statement, Apr 21, 12:57 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1257 AM CDT THU APR 21 2011 MSZ050-051-210625- NEWTON MS-SCOTT MS- 1257 AM CDT THU APR 21 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER FOREST AT 1257 AM CDT...MOVING NORTHEAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN SCOTT AND WEST CENTRAL NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3252 8938 3232 8924 3224 8951 3240 8960 TIME...MOT...LOC 0557Z 245DEG 21KT 3236 8946 MRM
Special weather statement, Apr 21, 1:06 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 106 AM CDT THU APR 21 2011 MSZ043-210635- MADISON MS- 106 AM CDT THU APR 21 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF SHARON AT 106 AM CDT...MOVING NORTHEAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN MADISON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3283 8987 3263 8973 3253 9002 3267 9014 TIME...MOT...LOC 0606Z 243DEG 21KT 3264 8996 MRM
Special weather statement, Apr 21, 2:18 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CDT THU APR 21 2011
MSZ046-051-052-210750-
NEWTON MS-LAUDERDALE MS-KEMPER MS-
218 AM CDT THU APR 21 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DUFFEE AT 218
AM CDT...MOVING EAST AT 25 MPH.
PEOPLE IN SOUTH CENTRAL KEMPER...NORTHERN LAUDERDALE AND EAST CENTRAL
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3251 8840 3245 8840 3240 8841 3236 8894
3253 8898 3265 8842 3251 8839
TIME...MOT...LOC 0718Z 260DEG 22KT 3246 8885
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:00 PM CDT | Tornado Warning | JAN | Montgomery, Webster | 60 min |
| Apr 20, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 39 min |
| Apr 20, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Apr 20, 7:13 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 62 min |
| Apr 20, 7:35 PM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Apr 20, 7:40 PM CDT | Tornado Warning | JAN | Carroll | 46 min |
| Apr 20, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 31 min |
| Apr 20, 7:48 PM CDT | Tornado Warning | JAN | Lowndes | 57 min |
| Apr 20, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 53 min |
| Apr 20, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Grenada, Montgomery, Webster | 44 min |
| Apr 20, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 16 min |
| Apr 20, 8:32 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 43 min |
| Apr 20, 8:33 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 3 hr |
| Apr 20, 8:44 PM CDT | Tornado Warning | JAN | Lowndes | 61 min |
| Apr 20, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 22 min |
| Apr 20, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 57 min |
| Apr 20, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 59 min |
| Apr 20, 9:18 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 57 min |
| Apr 20, 9:37 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Apr 20, 9:46 PM CDT | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Apr 20, 9:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 41 min |
| Apr 20, 10:05 PM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Montgomery | 12 hr |
| Apr 20, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 50 min |
| Apr 20, 11:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 65 min |
| Apr 20, 11:28 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Apr 20, 11:28 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Apr 20, 11:33 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Apr 20, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 37 min |
| Apr 21, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 19 min |
| Apr 21, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 20 min |
| Apr 21, 12:57 AM CDT | Special Weather Statement | JAN | Scott | 28 min |
| Apr 21, 1:06 AM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Apr 21, 1:42 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 2 hr |
| Apr 21, 2:18 AM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
| Apr 21, 6:37 AM CDT | Special Weather Statement | JAN | Sharkey | 33 min |
| Apr 21, 6:50 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 40 min |
| Apr 21, 7:16 AM CDT | Special Weather Statement | JAN | Warren | 19 min |
| Apr 21, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 40 min |
| Apr 21, 7:44 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 21, 7:48 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Apr 21, 7:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 49 min |
| Apr 21, 8:03 AM CDT | River Flood Warning | JAN | Noxubee | 3 days |
| Apr 21, 8:47 AM CDT | Special Weather Statement | JAN | Yazoo | 18 min |
| Apr 21, 9:11 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 22 min |
| Apr 21, 9:14 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 45 min |
| Apr 21, 9:50 AM CDT | Flash Flood Warning | JAN | Yazoo | 115 min |
| Apr 21, 10:31 AM CDT | Special Weather Statement | JAN | Hinds, Warren, Yazoo | 29 min |
| Apr 21, 10:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 67 min |
| Apr 21, 11:46 AM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Apr 21, 11:50 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 55 min |
| Apr 21, 1:03 PM CDT | Special Weather Statement | JAN | Franklin, Lincoln | 32 min |
| Apr 21, 1:19 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 31 min |
| Apr 21, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 49 min |
| Apr 21, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton | 63 min |
| Apr 21, 1:45 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Apr 21, 2:13 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 32 min |
| Apr 21, 2:14 PM CDT | Tornado Warning | JAN | Jasper | 12 min |
| Apr 21, 2:47 PM CDT | Special Weather Statement | JAN | Covington, Marion | 28 min |
| Apr 21, 3:09 PM CDT | Special Weather Statement | JAN | Jones, Lamar, Marion | 31 min |
| Apr 21, 3:35 PM CDT | Special Weather Statement | JAN | Jones, Lamar | 30 min |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.